MAUDE Adverse Event Report: UNKNOWN DRIVE; BED RAIL

UNKNOWN DRIVE; BED RAIL
Model Number 15201ABV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Physical Entrapment (2327)
Date of Event 06/28/2020
Type of Reportable Event Death
Event or Problem Description
(b)(4) is the initial importer of the device which is a bed rail.The incident was reported to (b)(6).We are filing this report prior to completion of our investigation.The report will be amended when additional information is acquired.The end-user was in hospice care.His equipment was changed within the last two (2) weeks of his life including his bed rail, low air loss mattress and hospital bed.The facility was independent living, advanced care home.He was placed on a two(2) hour watch since he had been trying to exit the bed to get a drink.A care worker found him trapped under the bed rail with his feet resting on the ground.He died of accidental, mechanical asphyxiation.The nurse on staff that evening is no longer an employee of the hospice and is therefore unavailable for comment.The hospital supervisor reported that the devices were returned to the service provider after the incident.She advised that there were no issues or concerns with the rails, mattresses, and hospital bed.There was no investigation of the products at the hospice level, drive has unable to independently verify the configuration of the products since they were disassembled and returned to the provider before drive was notified of the incident.The product has been unavailable for evaluation.Root cause has not been determined.

Brand Name
DRIVE
Common Device Name
BED RAIL
Manufacturer (Section D)
UNKNOWN
MDR Report Key11935305
Report Number2438477-2021-00022
Device Sequence Number19607587
Product Code IKX
UDI-Device Identifier00822383143026
UDI-Public822383143026
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/03/2021
Report Date (Section F) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number15201ABV
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/15/2021
Event Location Nursing Home
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight76
Date Report Sent to FDA06/02/2021